Alert archive / California / Flash Flood Warnings in 2022
Flash Flood Warning 47, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 9, 2022, 4:10 PM PDT for San Diego County, California. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2022, 4:10 PM PDT (23:10 UTC)
- Expired
- Sep 9, 2022, 8:45 PM PDT
- In force
- 5 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Diego County, CA
The radar
The San Diego radar (KNKX), 72 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 2114 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
167
WGUS56 KSGX 092310
FFWSGX
CAC073-100215-
/O.NEW.KSGX.FF.W.0047.220909T2310Z-220910T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
410 PM PDT Fri Sep 9 2022
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
Southeastern San Diego County in southwestern California...
* Until 715 PM PDT.
* At 410 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.75 and 1.25 inches of
rain have fallen. Additional rainfall amounts of 0.75 to 1.25
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Mount Laguna, I-8 Between Pine Valley And Boulevard, I-8 Between
Boulevard And Imperial County Line, Hwy 78 Between S2 And Borrego
Springs Rd, Hwy 78 Between Banner And S2, Hwy S2 Between Agua
Caliente And Canebrake, Hwy S2 Between Canebrake And Imperial
County Line, Hwy S2 Vallecito Creek Rd, Hwy S2 Between Shelter
Valley And Agua Caliente and Fish Creek Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3311 11650 3311 11608 3307 11608 3307 11610
3262 11611 3259 11651
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Adams2 follow-up statements
296
WGUS56 KSGX 100207
FFWSGX
CAC073-100345-
/O.EXT.KSGX.FF.W.0047.000000T0000Z-220910T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
707 PM PDT Fri Sep 9 2022
The National Weather Service in San Diego has extended the
* Flash Flood Warning for...
Southeastern San Diego County in southwestern California...
* Until 845 PM PDT.
* At 707 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.75 and 1.25 inches of
rain have fallen. Additional rainfall amounts of 0.75 to 1.25
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Mount Laguna, I-8 Between Pine Valley And Boulevard, I-8 Between
Boulevard And Imperial County Line, Hwy 78 Between S2 And Borrego
Springs Rd, Hwy 78 Between Banner And S2, Hwy S2 Between Agua
Caliente And Canebrake, Hwy S2 Between Canebrake And Imperial
County Line, Hwy S2 Vallecito Creek Rd, Hwy S2 Between Shelter
Valley And Agua Caliente and Fish Creek Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3311 11650 3311 11608 3307 11608 3307 11610
3262 11611 3259 11651
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Adams472
WGUS76 KSGX 100340
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
840 PM PDT Fri Sep 9 2022
CAC073-100350-
/O.EXP.KSGX.FF.W.0047.000000T0000Z-220910T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Diego CA-
840 PM PDT Fri Sep 9 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 845 PM PDT THIS EVENING FOR
SOUTHEASTERN SAN DIEGO COUNTY...
The heavy rain has ended. Please continue to heed remaining road
closures.
A Flood Watch remains in effect until 1200 AM PDT Sunday for a
portion of Southwest California.
LAT...LON 3311 11650 3311 11608 3307 11608 3307 11610
3262 11611 3259 11651
$$
AdamsWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 3:08 PM PDT, 1 hour 2 minutes earlier.
Area forecast discussion, Sep 9, 3:08 PM PDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
308 PM PDT Fri Sep 9 2022
.SYNOPSIS...
Warm, windy and humid conditions will continue through this
evening with occasional heavy rain bands and embedded
thunderstorms moving across Southern California due to Tropical
Storm Kay located about a hundred miles southwest of San Diego.
Areas of heavy rain could cause flooding problems through
Saturday, as deep tropical moisture lingers across our area.
Scattered thunderstorms will be possible again each day Sunday
through Tuesday, as well, as Kay slowly dissipates, but stalls
out, southwest of San Diego, through Tuesday. Although it will
remain more humid than normal through next week, temperatures will
be much more seasonal.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Tropical Storm Kay was located just southwest of San Diego this
afternoon. Rain bands continue to sweep across SoCal, with the
heaviest rain continuing to occur in San Diego County, including
coastal areas, where heavy rain has been occurring off and on. San
Diego Lindbergh Field has already received 0.57" since light rain
began this morning. 18Z special tropical sounding from KNKX shows
2.02 PWAT, and beautiful deep saturated layer above 700 mb,
likely even a little lower now. Also deep plume of 50+kt easterly
winds through a deep middle layer.
Strong easterly winds (peaked this morning with 109 mph at
Cuyamaca Peak) continue this afternoon and evening, although not
nearly as strong. Winds will gradually shift to the south tonight,
but remain gusty at times, as Kay passes to the southwest of San
Diego. The High Wind Warning will remain in place through this
evening, with gusts of 60 mph still possible, at times, mainly in
the mountains.
The forecast shows Kay closing off and diminishing gradually
through the middle of next week, but generally stalling out
southwest of San Diego, moving very little, as a remnant area of
low pressure. The tropical moisture from Kay will slowly shear out
over our area, keeping conditions much more humid than normal.
This also spells daily doses of thunderstorms, scattered in
nature, and mainly over the mountains and deserts, each afternoon,
through at least Tuesday. The high moisture content means that
any thunderstorm could generate high rainfall rates and could
continue to pose flooding problems. For now the flood watch
remains in effect through Saturday evening. We may need to extend
that alert into the remainder of the weekend, at some point, but
prefer to let the tropical storm characteristics die off first.
Chances for thunderstorms through Tuesday, and then turning more
tranquil mid next week, once the deep moisture finally shears away
from SoCal. Temperatures will remain pleasant and seasonal
through the end of next week, creeping into the lower 100s in the
lower deserts and Coachella Valley, which is near normal for this
time of the year.
&&
.AVIATION...
091510Z...BKN-OVC AOA 10,000 FT MSL through tonight. Inc SHRA/+RA in
San Diego County this morning spreading northward into
Orange/Riverside after 18z Fri and San Bernardino after 20z Fri.
Areas of BKN-OVC with bases 2000-3000 FT MSL and reduced vis of 1-3
SM in areas of +RA. TSRA possible over mtns after 18z through
tonight, with locally +TSRA, severe wind gusts and lightning vcty
TSRA.
Inc E winds through this morning and afternoon, peaking this
afternoon and evening. Highest winds will occur across mtns/eastern
slopes with east winds of 50-60 kts, with gusts potentially up to 80
kts over the mtns, with east winds of 25-35 kts for valleys and the
coast with local gusts to 50 kts. Winds of 25-35 kts in the deserts.
Areas of strong/severe up/downdrafts over/west of mtns.
&&
.MARINE...
Kay will bring strong easterly gales, along with rough, hazardous
seas today and Saturday. Strongest winds and highest seas will be
this afternoon through Saturday morning. Winds and seas will
decrease gradually Saturday and Sunday. There is also a chance of
thunderstorms today through Sunday. Any thunderstorm could produce
hazardous winds and waves, and lightning. A Gale Warning is in
effect from this morning through Saturday.
&&
.BEACHES...
A southeast swell from Kay and a southwest swell will generate
elevated surf of 3 to 6 feet as well as strong rip currents and
longshore currents. Surf could locally reach 8 feet in northern
Orange County. Isolated thunderstorms would produce lightning
strikes. A Beach Hazards Statement is in effect from this morning
through Sunday.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Excessive Heat Warning until 8 PM PDT this evening for Orange
County Coastal Areas-Orange County Inland Areas-San
Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Coastal Areas-San Diego County Valleys-
Santa Ana Mountains and Foothills.
High Wind Warning until midnight PDT tonight for Riverside
County Mountains-San Bernardino and Riverside County
Valleys-The Inland Empire-San Diego County Coastal Areas-
San Diego County Mountains-San Diego County Valleys.
Beach Hazards Statement through Sunday afternoon for Orange
County Coastal Areas-San Diego County Coastal Areas.
Flood Watch through Saturday evening for Apple and Lucerne
Valleys-Coachella Valley-Riverside County Mountains-San
Bernardino County Mountains-San Bernardino and Riverside
County Valleys-The Inland Empire-San Diego County Deserts-
San Diego County Mountains-San Diego County Valleys-San
Gorgonio Pass Near Banning.
Wind Advisory until midnight PDT tonight for Apple and Lucerne
Valleys-Coachella Valley-Orange County Coastal Areas-Orange
County Inland Areas-San Bernardino County Mountains-San
Diego County Deserts-San Gorgonio Pass Near Banning-Santa
Ana Mountains and Foothills.
PZ...Gale Warning until 9 PM PDT Saturday for Coastal Waters from San
Mateo Point to the Mexican Border and out to 30 nm-Waters
from San Mateo Point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island.
&&
PUBLIC...Brotherton
AVIATION/MARINE/BEACHES...SchenkIn the hours before
Local storm report, Sep 9, 11:59 AM PDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1159 AM PDT FRI SEP 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM HEAVY RAIN 9 ENE CAMPO 32.66N 116.32W
09/09/2022 M1.02 INCH SAN DIEGO CA MESONET
MESONET STATION TRRC1 TIERRA DEL SOL 9.1 E
CAMPO (CNRFC) 0.45 IN 1 HOUR ALONG I-8.
MOUNTAIN SPRINGS GRADE RAWS AT IMPERIAL LINE
REPORTING 1.65, MOSTLY PAST 3 HOURS.
&&
AOTLocal storm report, Sep 9, 12:46 PM PDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1246 PM PDT FRI SEP 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM NON-TSTM WND DMG 2 E SANTA YSABEL 33.10N 116.64W
09/09/2022 SAN DIEGO CA DEPT OF HIGHWAYS
WYNOLA RD / FARMER RD TREE DOWN ON ROAD 6
INCH DIAMETER.
&&
AOTLocal storm report, Sep 9, 1:31 PM PDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
131 PM PDT FRI SEP 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM HEAVY RAIN MT LAGUNA 32.86N 116.42W
09/09/2022 M3.23 INCH SAN DIEGO CA MESONET
MESONET STATION LGMC1 MT LAGUNA AT 6000
FEET. 0.98 INCHES IN PAST HOUR.
&&
AOTLocal storm report, Sep 9, 3:31 PM PDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
331 PM PDT FRI SEP 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD 17 E CAMPO 32.62N 116.18W
09/09/2022 SAN DIEGO CA STORM CHASER
WATER FLOWING ACROSS OLD HIGHWAY 80 INTO
MEXICO, COMPLETING COVERING THE ROADWAY
BASED ON VIDEO AND NOT PASSABLE. ABOUT 2
INCHES OF WIDESPREAD RAIN IN THIS AREA SOUTH
OF I-8.
&&
AOTLocal storm report, Sep 9, 3:33 PM PDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
333 PM PDT FRI SEP 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HEAVY RAIN MT LAGUNA 32.86N 116.42W
09/09/2022 M4.25 INCH SAN DIEGO CA MESONET
MESONET STATION LGMC1 MT LAGUNA.
&&
AOTLocal storm report, Sep 9, 3:35 PM PDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
335 PM PDT FRI SEP 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM HEAVY RAIN 10 NE MT LAGUNA 32.95N 116.28W
09/09/2022 M2.06 INCH SAN DIEGO CA MESONET
MESONET STATION AGUC1 AGUA CALIENTE IN SAN
DIEGO DESERT FLOOR.
&&
AOTThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 11:45 AM PDT | Areal Flood Advisory | SGX | Riverside, San Diego | 4 hr |
| Sep 9, 1:01 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Sep 9, 3:00 PM PDT | Areal Flood Advisory | SGX | San Diego | 3 hr |
| Sep 9, 3:26 PM PDT | Flash Flood Warning | SGX | Riverside, San Diego | 3 hr |
| Sep 9, 3:37 PM PDT | Areal Flood Advisory | SGX | San Diego | 4 hr |
Nearby
Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.